Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 53, NWS Melbourne, FL

October 21, 2010Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Oct 21, 2010, 2:53 AM EDT for Lake County, Florida. It took effect at Oct 21, 2010, 1:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2010, 2:53 AM EDT (06:53 UTC)
In effect from
Oct 21, 2010, 1:00 PM EDT
Expired
Oct 21, 2010, 3:23 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS82 KMLB 210653
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
253 AM EDT THU OCT 21 2010

FLZ044-144-212300-
/O.NEW.KMLB.FW.W.0053.101021T1700Z-101021T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
253 AM EDT THU OCT 21 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

DRIER AIRMASS WILL BUILD SOUTH INTO THE AREA TODAY. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 5
HOURS OVER LAKE COUNTY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH
2 follow-up statements
480 
WWUS82 KMLB 211823
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
223 PM EDT THU OCT 21 2010

FLZ044-144-221200-
/O.NEW.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/
/O.CON.KMLB.FW.W.0053.000000T0000Z-101021T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
223 PM EDT THU OCT 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

DRY AIR WILL CONTINUE TO BUILD SOUTHWARD INTO THE INTERIOR COUNTIES
OF EAST CENTRAL FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE
HUMIDITY VALUES NEAR OR BELOW 35 PERCENT ARE POSSIBLE DURING FRIDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-221200-
/O.NEW.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
223 PM EDT THU OCT 21 2010

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

DRY AIR BUILD SOUTHWARD INTO THE INTERIOR COUNTIES OF EAST CENTRAL
FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE HUMIDITY VALUES
NEAR OR BELOW 35 PERCENT ARE POSSIBLE DURING FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

CRISTALDI
917 
WWUS82 KMLB 211923
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT THU OCT 21 2010

FLZ044-144-221200-
/O.CAN.KMLB.FW.W.0053.000000T0000Z-101021T2300Z/
/O.CON.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
323 PM EDT THU OCT 21 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...

RELATIVE HUMIDITY VALUES HAVE STAYED ABOVE 35 PERCENT THROUGH MID
AFTERNOON OVER LAKE COUNTY...THEREFORE CRITICAL DURATIONS OF LOW
VALUES WILL NOT OCCUR THIS AFTERNOON.

DRY AIR WILL REMAIN OVER THE INTERIOR COUNTIES OF EAST CENTRAL
FLORIDA THROUGH FRIDAY...AND SEVERAL HOURS OF RELATIVE HUMIDITY
VALUES NEAR OR BELOW 35 PERCENT ARE STILL POSSIBLE DURING FRIDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-221200-
/O.CON.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
323 PM EDT THU OCT 21 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

DRY AIR WILL SPREAD SOUTHWARD OVER THE INTERIOR COUNTIES OF EAST
CENTRAL FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE HUMIDITY
VALUES NEAR OR BELOW 35 PERCENT ARE POSSIBLE FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

CRISTALDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 8:23 PM EDT, 6 hours 30 minutes earlier.

Area forecast discussion, Oct 20, 8:23 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
823 PM EDT WED OCT 20 2010

.DISCUSSION...

CURRENT...POCKETS OF LIGHT RAIN FROM DEPARTING MID DECK CLOUDS OVER
INDIAN RIVER...OKEECHOBEE...SAINT LUCIE AND MARTIN COUNTIES WILL END
THE NEXT COUPLE OF HOURS AS THE CLOUDS MOVE OFF INTO THE ATLANTIC.
RUC 500MB SHORT TERM PROG DEPICTING TROUGH AXIS OVER THE EASTERN
GULF SHOULD CLEAR THE PENINSULA OVERNIGHT WHILE AT THE SURFACE...
MSAS AND RUC SURFACE ANALYZES SHOWING HIGH PRESSURE OVER THE
EASTERN GULF BUILDING ACROSS CENTRAL AND SOUTH FLORIDA. MODEL AND
GRID WINDS LOOK HIGH BASED ON THE THE IDEA THAT THE RIDGE AXIS OVER
THE SOUTHERN HALF OF THE STATE SHOULD PRODUCE LIGHT WEST TO
NORTHWEST WINDS THE FIRST PART OF THE NIGHT THEN THE WINDS SHOULD GO
LIGHT AND VARIABLE/CALM AS CLEAR SKIES WILL ALLOW FOR THE LOWEST
LAYERS TO DECOUPLE AFTER MIDNIGHT. ANY ADJUSTMENTS TO THE CURRENT
FORECAST WOULD BE TO DROP WINDS TO LIGHT/VARIABLE OR CALM OVER THE
INTERIOR.

&&

.AVIATION...SPOTS OF LIGHT RAIN FROM THE MID CLOUD DECK THROUGH
MIDNIGHT THEN SKIES CLEARING THE REST OF THE NIGHT. VFR AFTER 06Z.

&&

.MARINE...BUOYS RECORDING 1 TO 2 FOOT SEAS OUT TO BUOY 009 AND 2 TO
3 FOOTS SEAS OUT TO BUOY 010. THE NOAA BUOYS WERE RECORDING
SOUTHEAST TO SOUTH WINDS 5 KNOTS OR LESS. WINDS WILL SHIFT TO THE
WEST AND NORTHWEST AND REMAIN LIGHT AS SURFACE RIDGE BUILDS ACROSS
THE SOUTHERN THIRD OF THE STATE.

&&

.FIRE WEATHER...AFTER LIGHT RAIN SHOWERS CLEAR THE SOUTHERN THIRD OF
THE PENINSULA RAIN CHANCES ARE FORECAST TO BE LESS THAN 15 PERCENT
THROUGH SUNDAY.

AFTERNOON FIRE WEATHER DISCUSSION...MARGINALLY LOW MIN RH VALUES
AROUND 35% WILL BE POSSIBLE NEAR/WEST OF THE I-4 CORRIDOR THU-FRI
AFTNS. DURATIONS CONTINUE TO APPEAR TOO SHORT TO WARRANT WATCHES
ATTM...BUT WILL CONTINUE TO MONITOR MODEL TRENDS IN THE LOW LVL RH
FIELDS OVER THE INTR.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WIMMER
Hazardous weather outlook, Oct 20, 10:10 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EDT WED OCT 20 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1010 AM EDT WED OCT 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:23 PM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia13 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.